Locally connected exceptional minimal sets of surface homeomorphisms
Annales de l'Institut Fourier, Volume 54 (2004) no. 3, p. 711-731

We deal with locally connected exceptional minimal sets of surface homeomorphisms. If the surface is different from the torus, such a minimal set is either finite or a finite disjoint union of simple closed curves. On the torus, such a set can admit also a structure similar to that of the Sierpiński curve.

On examine les ensembles minimaux exceptionnels localement connexes des homéomorphismes des surfaces. Si la surface est différente de tore, ils sont finis ou composés de courbes simples fermés. Dans le tore, ils peuvent aussi prendre la forme similaire à l'ensemble de Sierpiński.

DOI : https://doi.org/10.5802/aif.2031
Classification:  37E30,  37B45
Keywords: locally connected minimal sets, surface homeomorphisms
@article{AIF_2004__54_3_711_0,
     author = {Bi\'s, Andrzej and Nakayama, Hiromichi and Walczak, Pawel},
     title = {Locally connected exceptional minimal sets of surface homeomorphisms},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {3},
     year = {2004},
     pages = {711-731},
     doi = {10.5802/aif.2031},
     zbl = {1055.37045},
     mrnumber = {2097420},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2004__54_3_711_0}
}
Locally connected exceptional minimal sets of surface homeomorphisms. Annales de l'Institut Fourier, Volume 54 (2004) no. 3, pp. 711-731. doi : 10.5802/aif.2031. http://www.numdam.org/item/AIF_2004__54_3_711_0/

[1] J.M. Aarts; L.G. Oversteegen The dynamics of the Sierpi\'nski curve, Proc. Amer. Math. Soc., Tome 120 (1994), pp. 965-968 | MR 1217452 | Zbl 0794.54043

[2] A. Biś; H. Nakayama; P. Walczak Modelling minimal foliated spaces with positive entropy (Preprint)

[3] H. Chu Algebraic topology criteria for minimal sets, Proc. Amer. Math. Soc., Tome 13 (1962), pp. 503-508 | MR 138106 | Zbl 0108.17602

[4] R.J. Daverman Decompositions of manifolds, Academic Press, New York, Pure and Applied Mathematics, Tome vol. 124 (1986) | MR 872468 | Zbl 0608.57002

[5] A. Fathi; M. Herman Existence de difféomorphismes minimaux, Astérisque, Tome 49 (1977), pp. 37-59 | MR 482843 | Zbl 0374.58010

[6] E.E. Floyd A nonhomogeneous minimal set, Bull. Amer. Math. Soc., Tome 55 (1949), pp. 957-960 | MR 33535 | Zbl 0035.36002

[7] W.H. Gottschalk; G.A. Hedlund Topological dynamics, Amer. Math. Soc. Colloq. Publ. Tome vol. 36 (1955) | MR 74810 | Zbl 0067.15204

[8] M. Handel A pathological area preserving 𝒞 diffeomorphisms of the plane, Proc. Amer. Math. Soc., Tome 86 (1982), pp. 163-168 | MR 663889 | Zbl 0509.58031

[9] H. Kato The nonexistence of expansive homeomorphisms of Peano continua in the plane, Topology Appl., Tome 34 (1990), pp. 161-165 | MR 1041770 | Zbl 0713.54035

[10] A. Katok; B. Hasselblatt Introduction to the modern theory of dynamical systems, Cambridge University Press, Cambridge, Encyclopedia of Mathematics and its Applications, Tome vol. 54 (1995) | MR 1326374 | Zbl 0878.58020

[11] S. Kim On low dimensional minimal sets, Pacific Math. J., Tome 43 (1972), pp. 171-174 | MR 314025 | Zbl 0213.50503

[12] K. Kuratowski Topology II, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw (1968) | MR 259835

[13] P.D. Mcswiggen Diffeomorphisms of the torus with wandering domains, Proc. Amer. Math. Soc., Tome 117 (1993), pp. 1175-1186 | MR 1154247 | Zbl 0830.54030

[14] R.L. Moore Concerning upper semi-continuous collections of continua, Trans. Amer. Math. Soc., Tome 27 (1925), pp. 416-428 | JFM 51.0464.03 | MR 1501320

[15] A. Norton An area approach to wandering domains for smooth surface endomorphisms, Ergodic Theory Dynam. Systems, Tome 11 (1991), pp. 181-187 | MR 1101089 | Zbl 0703.58028

[16] A. Norton; D. Sullivan Wandering domains and invariant conformal structures for mappings of the 2-torus, Ann. Acad. Sci. Fenn. Math., Tome 21 (1996), pp. 51-68 | MR 1375505 | Zbl 0871.58070

[17] A.N. Starkov Minimal sets of homogeneous flows, Ergodic Theory Dynam. Systems, Tome 15 (1995), pp. 361-377 | MR 1332409 | Zbl 1008.22004

[18] G.T. Whyburn Topological characterization of the Sierpi\'nski curve, Fund. Math., Tome 45 (1958), pp. 320-324 | MR 99638 | Zbl 0081.16904